Thanks for the answers to my questions. That's good that he's still eating and drinking.
I assume that he's still currently taking the steroids and antibiotics that you mentioned in your original post. If that's the case, then I'd have to wonder if he's not having a drug reaction. Gastrointestinal issues can certainly be seen when antibiotics are dispensed which typically resolve once they're stopped. I usually suggest a bland diet of boiled chicken and rice and a probiotic (such as Forti Flora) while the patient is on antibiotics when loose stools develop.
And, while most dogs tolerate prednisone quite well, personality changes have been reported although they aren't commonly seen.
If there's been a clear change in his behavior since starting prednisone, then he may be one of those few dogs who react in this way. Unfortuantely, unless or until the drug is tapered and/or discontinued, then he may continue to behave in this uncharacteristic fashion:(
If this were my case, I'd try to taper the steroids as quickly as possible but this may be an option which you'd want to discuss with your vet, too.
In the meantime, you don't want to be injured if he's not himself and overly reactive. I might try and get a leash around his neck and gently encourage him out of the crate...perhaps entice him with a favorite food such as a piece of steak or chicken. I wouldn't try to interact with him too much while he's not himself.
Hopefully, once the drug is stopped, he should return to the dog you know and love.
I hope this helps. Deb